Jump to content
ACN Latitudes Forums
  • Trigger-Book-Horizontal-png

Spartan32

25 Years Old - Getting Worse; Antibiotics? Stress?

Recommended Posts

I'll start with a brief timeline of my tourette's adventure :). I have an extremely vivid memory of each occurrence so I don't think I missed anything

 

Age 5: Barking vocal tic for a few months

Ages 6-10: Nothing

Ages 11-12 on and off for a year and a half: Simple throat clicking tic

Ages 12 and a half to 15 and a half: Nothing

Ages 15 and a half to 25: Head nodding tic; Not the worst thing in the world and I could control it pretty good. Was pretty mild and constant for 10 years.

Age: 25 to now (I will be 26 in September so it's been almost a year of worsening): Head tic remains but is a little worse. I also now have on and off eye blinking, shoulder and arm tightening, nose grimacing, and sometimes that throat clicking tic that I had as a kid.

 

As you can imagine, this is taking a huge toll on my mental health. I was OKAY with my mild head tic and I really came to just accept it. I am struggling significantly with this and honestly something has to give as I can't go on like this.

 

 

Some More History:

 

- Chronic Stress All My Life

 

- I have Grinded My Teeth for Years When Sleeping

 

I like thinking of my body as a unit and when it is out of wack, many things start going wrong. Well in 2011, my mild acne turned cystic. This of course increased my stress load a ton. I struggled with it until June of 2012. In that time I tried every topical medication and other method. In June of 2012, I requested Accutane. The doctor said not yet and asked me to try Bactrim DS first. I knew this was probably bad news but I was desperate. I took 2 pills a day for 3 straight months. No Results. Here is how that could possible tie in: (Yes, another timeline =p )

 

June 2012 - September 2012: Bactrim DS

August 2012: Throat clicking tic comes back for about 10 days; goes away

End of September 2012: Eye blinking tic for 2-3 weeks; goes away

 

So the only 2 things that changed were an increase in stress (how much though is the question as my levels of stress have always been extremely high judging by my tooth grinding) and an antibiotic for 3 months. The story gets better though...

 

Thanksgiving Day 2012: The throat clicking vocal tic returns

Christmas Day 2012: Staph Infection on Chin; 14 days of Doxycycline

Mid January - Mid February 2013: Vocal tic slowly fades and shoulder and arm tightening begin

Mid February 2013: ANOTHER staph infection; In my nose this time

April 2013:I see Dr. T about possible PANDAS. I had slightly elevated strep titres so we tried amoxicillin and zithromax for a month. Not much relief. He said my immunity markers were decent.

May 2013 - Now: On and off periods of tics which seem to be getting worse. Now I sit here unable to stop blinking and feeling frustrated beyond belief.

 

 

What I have Done In The Past Year to Help:

 

- Anti-Inflammatory diet full of grass fed meats, a lot of veggies, low glycemic load, hypoallergenic (No gluten, diary, corn, etc), no alcohol (this has cleared my acne but done nothing for my tics). Currently following this diet.

 

-Probiotics

 

- Vitamins: Multivitamin from Thorne Research, Vitamin D, Magnesium (natural calm, magnesium taurate etc), Taurine, Zinc, Epsom salt.

 

In the past when I was 15 and 25 and had the mild single tic, I hate a ton of fast food, junk, alcohol, dairy, and other non healthy things and honestly didn't notice much variation so it seems like a deeper problem than food. My whole body chemistry is somehow out of wack now.

 

 

What I am Considering:

 

Clonidine: Not something that I want to take but doesn't seem like the end of the world for an adult to take. Results seem suspect at best though.

 

Anti-Psychotics: The Absolute LAST Resort. Side effects are ridiculous and unless I start having hallucinations I don't think I would ever take them.

 

Marijuana: Not legal but I am at the point where I want and deserve relief so this is definitely an option. I'll take a small fine over the chance of getting tardive dyskinesia.

 

 

Final Thoughts:

 

Anyone think the Bactrim and other antibiotics could have thrown my body and immunity out of wack?

Could the extra long term stress bring out new tics (wouldn't the stress just make the one I had worse?

What Do I Do?!?!

 

Sorry for the novel but doctors and neurologists are absolutely clueless or lazy. All they do is offer to prescribe dangerous medication and don't ask the very simple question of WHY. There is a reason for my tics getting worse (and your kid's as well) that goes beyond the doctor's explanation of "waxing" and "waning". Something
(stress, hormonal changes, diet) all probably have something to do with it.

 

I have done a lot of reading on gene expression and just because the TS gene is there, doesn't mean it has to be expressed. It turned itself off for me for many years as well as other people whose symptoms went into remission. Is this just dumb luck or is there a reason behind it? Things such as diet, stress, exercise, sunlight, and so many other factors can cause genes to be turned on and off. I just wish the medical community put more thought into that.

Edited by Spartan32

Share this post


Link to post
Share on other sites

Tics are frustrating since they could be caused by a number of factors, and you are right to perceive that many doctors will simply want to treat the symptom with neuroleptic drugs. In our situation, the waxing and waning of tics are a helpful indicator in "seeing" the current activity of the immunological process, and therefore the absolute last thing we would want to do is take drugs that would suppress tics.

 

You might want to try to rule out infection and immunology as the source of your tics. If you are seeing Dr T in NJ, keep seeing him, he has a great mind and can help navigate the possible causes with you -- he can definitely help you understand if your tics are antigenic/immunological or not. Keep on the hunt for the answer to the question WHY. If you think your tics might be due to an infection, pursuing blood tests for diseases that could cause encephalitic symptoms or neuropathy is important. Also keeping a journal of all symptoms will help doctors make any clinical diagnosis.

Share this post


Link to post
Share on other sites

I know that prolonged use of antibiotics can cause an environment where yeast can grow. Have you explored candida overgrowth and possibly going on a antifungal treatment to rid yourself of it? You should go on a special diet that starves the candida while on the antifungal as well. I know that yeast can product toxins that can cause neurological damage so maybe its something to think about.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...